Volume 26, Issue 2
The Sensitivity of the Exponential of an Essentially Nonnegative Matrix

Weifang Zhu and Jungong Xue & Weiguo Gao

J. Comp. Math., 26 (2008), pp. 250-258

Preview Full PDF BiBTex 0 362
  • Abstract

This paper performs perturbation analysis for the exponential of an essentially nonnegative matrix which is perturbed in the way that each entry has a small relative perturbation. For a general essentially nonnegative matrix, we obtain an upper bound for the relative error in $2$-norm, which is sharper than the existing perturbation results. For a triangular essentially nonnegative matrix, we obtain an upper bound for the relative error in entrywise sense. This bound indicates that, if the spectral radius of an essentially nonnegative matrix is not large, then small entrywise relative perturbations cause small relative error in each entry of its exponential. Finally, we apply our perturbation results to the sensitivity analysis of RC networks and complementary distribution functions of phase-type distributions.

  • History

Published online: 2008-04

  • AMS Subject Headings

65F35, 15A42.

  • Cited by